If someone takes too much Nuedexta (dextromethorphan and quinidine), the effects may include hallucinations, an abnormal heart rhythm, or seizures. Due to these and other potentially serious effects, it is important to seek prompt medical attention if you or someone else may have taken an overdose. Treatment may involve administering activated charcoal, pumping the stomach, and providing supportive care.
Nuedexta™ (dextromethorphan and quinidine) is a combination medication prescribed to treat uncontrolled episodes of laughing or crying known as pseudobulbar affect (PBA). It contains dextromethorphan and quinidine. As with most medications, it is possible to take too much Nuedexta.
The specific effects of a Nuedexta overdose can vary, depending on a number of factors, including the Nuedexta dosage and whether it was taken with any other medications or substances.
Reported effects of a Nuedexta overdose, or an overdose of the individual components of Nuedexta, may include:
- Ringing of the ears (tinnitus)
- Hearing loss (inability to hear high-frequency sound)
- A spinning sensation (vertigo)
- Blurred or double vision
- Eye sensitivity to the light
- Low blood pressure (hypotension)
- Abnormal heart rhythm (arrhythmia)
- A rapid heartbeat (tachycardia)
- Reduced consciousness, or stupor
- Slow or irregular breathing
- Loss of contact with reality (psychosis)
- Lack of muscle coordination
- Involuntary eye movements
- Uncontrolled and involuntary muscle movements or contractions
- Symptoms of serotonin syndrome, such as:
- Seeing or hearing things that are not really there (hallucinations)
- A fast heartbeat (tachycardia)
- Increased blood pressure (hypertension)
- Muscle spasms
- Overactive reflexes.